Insulin Overdose Symptoms

Save

An insulin overdose may occur either when an individual with diabetes takes too much insulin or when they do not eat enough food after taking a large dose of insulin. An insulin overdose can lead to hypoglycemia, low blood sugar. Severely low blood sugar can lead to serious medical issues and even death.

Heart Symptoms

Insulin overdose may cause vital-sign changes. The pulse or heart rate my become faster than normal. This increase in pulse and heart rate will be felt by the affected individual. Also, the heart beat may become irregular, possibly causing unusual sensations in the chest area.

Physical Symptoms

Individuals who have accidentally overdosed on insulin may experience sweating, dizziness, coordination problems and blurry vision. Also, tremors may occur. In severe cases, seizures, loss of consciousness and coma may occur.

Digestive Symptoms

An insulin overdose may cause sudden and severe nausea. Also, extreme hunger may occur as well. When extreme hunger is felt, individuals should drink fruit juice or eat candy to see if symptoms improve. Many diabetics keep glucose tablets handy for such situations, and these can also be consumed to raise blood sugar.

Behavioral Symptoms

Anxiety may occur as a result of an insulin overdose. In addition, individuals who have overdosed on insulin may seem very irritable or confused. Also, speaking may become slurred or impaired.

Treatment

Medical treatment is needed for an insulin overdose. While waiting for treatment, individuals having overdose symptoms should eat something with sugar in it. Treatment usually involves intravenous fluids and glucagon injections.

Related Searches

References

Promoted By Zergnet

Comments

You May Also Like

Related Searches

Check It Out

This Is the Beauty Routine of a Yelp Sales Manager

M
Is DIY in your DNA? Become part of our maker community.
Submit Your Work!